I have been taking Unithroid for about 3 years. About 1 year ago I started getting bad allergic reaction, like a rash on my arms and legs, it can get quite itchy. I went to a dermatologist and whatever they prescribe me doesn't really help. I think it goes away on it's own. My endo doctor would not call in my prescription unless she saw me in person for a check up but I really couldn't go because I work until 5:00. The only days I can see her are were mondays when she is there past 6pm but the doctor was booked until next month. Unfortunately I need to work as many hours as I can get to pay for my medication and health insurance which is very expensive for me. I went for 1 week without my medication and when I started the pills I started to get a itchy sensation around my arms, I knew the rash was going to appear again. Which it did, but this time with a severe headache, loss of appetite, watery eyes, loss of taste and feeling a little lethargic. I don't know if I can link this to my medication but it happened right around when I stop taking the pills or maybe it's because I started taking it. Either way my endo doctor reassures me it has nothing to do with my thyroid meds. She advices me to see a dermatologist but he hasn't helped at all. I feel like the rash goes away on it's own. This time she tells me to see an internist. I have changed dermatologist 3 times, I keep paying specialists $50 co-payments and I really can't afford it, I am a single middle age woman.
I decided to do a little research on my own. I read up about Unithroid side effects on ehealthme.com and some other websites and it says that it has happen to some patients. I don't know if she is on denial or maybe I should let my endo doctor do her job?
Any advice would be greatly appreciated. Sorry for the typos.
A T4 medication can cause a rash. The reason in many cases is the T4 has fillers involved with the tablet that were changed. They other reason is its not converting into the T3 hormone you need correctly.
Thank you Stella for taking the time to read my problem. Do you recommend I changed doctors? She is listed on one of the top doctors in New York and on www.thyroid-info.com
I am so afraid to change doctors and get worst. I feel like printing her the tons of pages about people who have had severe side effects from the medicine but I doubt that will do anything.
BTW I am taking the lowest dose of a generic Unithroid.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.